HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Mental Health Support (Group) » This message was self-del...

Wed Jun 21, 2017, 10:25 AM

This message was self-deleted by its author

This message was self-deleted by its author (retrowire) on Wed Jul 19, 2017, 01:30 PM. When the original post in a discussion thread is self-deleted, the entire discussion thread is automatically locked so new replies cannot be posted.

10 replies, 4033 views

Cannot reply in locked threads

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 10 replies Author Time Post
Reply This message was self-deleted by its author (Original post)
retrowire Jun 2017 OP
get the red out Jun 2017 #1
MFM008 Jun 2017 #2
irisblue Jun 2017 #3
retrowire Jun 2017 #4
irisblue Jun 2017 #5
steve2470 Jun 2017 #6
hunter Jun 2017 #7
irisblue Jun 2017 #8
hunter Jun 2017 #9
mopinko Jun 2017 #10

Response to retrowire (Original post)

Wed Jun 21, 2017, 10:33 AM

1. Call your Dr

Tell them this.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Original post)

Wed Jun 21, 2017, 10:33 AM

2. Youve

Answered your own question. Your meds are no longer working. This happened to me back in 1992 I started taking desipramine it worked great for six years and then all of a sudden nothing..... it's like I stop taking it.
I had a few years of trying different medications probably three or four of them, none of them worked until I thought wait ,
my son is taking this particular medication and it seems to be working for him why haven't I been offered this medication.?
Well that was the medication ..
they put me on it in 1999 and the only time I've had a major problem is when I stopped taking it because I thought well maybe this is why I can't lose weight, so I took myself off my medication and I had a major episode 7 years ago. You need to try again... it happens
Being afraid doesn't solve the problem comma and the medication that worked for me was
Zoloft

it's one of the older ones not one of the fancy new ones that are so expensive.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Original post)

Wed Jun 21, 2017, 10:35 AM

3. First thank you for telling us. You will have support from us

When was the last time you talked to your Dr? And an off the fly ? has the Dr done thyroid bloodwork? I know that does affect your psych meds functioning. Hugs

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to irisblue (Reply #3)

Wed Jun 21, 2017, 10:41 AM

4. I haven't talked to my Dr since beginning the medications

Which is just over a year ago.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Reply #4)

Wed Jun 21, 2017, 10:44 AM

5. Call. It's time.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Reply #4)

Wed Jun 21, 2017, 02:02 PM

6. yes my friend, you need to call

Zoloft worked for me for a few years, then wore off. My doc had to replace it with another med. I forget which one. It does happen. Perhaps your dosage needs to be increased or he/she needs to supplement it with another one. I take Venlafaxine and Bupropion for my depression, so it is possible to need two instead of just one.

Best wishes my friend and feel better!

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Original post)

Wed Jun 21, 2017, 05:39 PM

7. I quit taking the meds and end up in a locked psych ward, if you're asking my recent experience.

Don't do as Hunter does.

Yeah, this merry-go-round sucks, but the alternatives are usually worse.

I'm sort-of-avoiding my own doctor at the moment, but I'm certain he and my wife will be conspiring soon to reel me in if I don't make the appointment myself.

Last night I had the stupid locker dream again. I can't push it out of my head. Yep, OCD.

You see, once upon a time, for a little over five years, I had this locker in a rarely used hallway in the old building of the university English department, the last five years of the nine it took me to graduate. Basically that locker and my university P.O. box were my permanent address, my anchor in a world of chaos, most especially whenever I was homeless, sleeping in empty apartments, a crazy Vietnam war vet's garden shed, or my car and such.

By the time I was forced to graduate I was doing well enough and visiting my locker less and less. (The Dean had told me flat out "I think you should go to graduate school, Hunter, BUT NOT HERE!" and he'd pencil whipped me through the final hurdles of graduation requirements and written me a nice letter of recommendation as well.)

I soon had a job in another city, then another job where I met my wife, and I never went back to that locker, which contained some dirty laundry, food of questionable origins, a few books, football field lengths of computer printouts on sixteen inch green-and-white fan-fold paper, and a flaky nine track computer tape.

My rational self tells me the janitorial staff eventually cut my lock off, exclaimed EEEEEEUUUUUUWWWW!, put on their disposable rubber gloves and threw everything in the trash. End of story.

My paranoid self says the contents of the locker were handed over to some mysterious government agency, probably the one my twisted girlfriend of the time had sold my work to. The selling my work part is painful, but that's not why we broke up, me jumping out of her moving car, my blood, skin, and tears smeared upon the streets of Berkeley.

When my kids were looking at colleges and universities we visited my alma mater and I was compelled to visit my old locker. My lock was long gone and the locker was empty as were most of the lockers in that abandoned hallway. And last I visited the lockers were all gone.

This isn't a "look at me!" post. I find it helpful to tell my stories. Otherwise I suffer a world where nothing makes sense and I become indifferent about the value of my own existence.

Stories are good.


Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to hunter (Reply #7)

Wed Jun 21, 2017, 05:45 PM

8. Hunter, thank you for your sharing your truth.

Respects.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to irisblue (Reply #8)

Wed Jun 21, 2017, 05:58 PM

9. Thank you for sharing your own.

It helps to know we are not alone.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink


Response to retrowire (Original post)

Thu Jun 22, 2017, 10:07 AM

10. the meds should cost the same regardless of dosage, iirc.

most meds are priced that way.
you may just need to up the dosage. if it was helping but now it's not, that may be all it takes.

call today. life is short, dont suffer away days.

Cannot reply in locked threads

Back to top Alert abuse Link here Permalink